Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 222, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 30, 2007, 8:56 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 8:56 PM CDT (01:56 UTC)
- Expired
- Sep 30, 2007, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 9:05 PM CDT | TSTM WND DMG | Baylis, IL | BARN DAMAGE NEAR BAYLIS. TIME ESTIMATED. |
| Sep 30, 9:15 PM CDT | TORNADO | 1 Wsw Perry, IL | *** 2 INJ *** TORNADO DAMAGE STRETCHED FROM 1 1/2 MILES WEST-SOUTHWEST OF PERRY TO THE SOUTH SIDE OF PERRY...WITH THE WIDTH OF THE DAMAGE VARYING BETWEEN 20 AND 40 YARDS. 2 MINOR INJURIES TO CHILDEN IN MOBILE HOMES ON THE SOUTH SIDE OF PERRY. DAMAGED RATED EF0 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 010157
SVRLSX
ILC001-009-149-010230-
/O.NEW.KLSX.SV.W.0222.071001T0156Z-071001T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
SOUTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 930 PM CDT
* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BARRY...OR
13 MILES EAST OF HANNIBAL...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEVERLY...
BAYLIS...
PERRY...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4000 9060 3999 9056 3995 9052 3992 9053
3988 9058 3983 9057 3978 9061 3954 9114
3973 9128 4003 9061
TIME...MOT...LOC 0156Z 238DEG 50KT 3967 9110
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:34 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 30, 6:34 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT SUN SEP 30 2007 .DISCUSSION... LARGE SURFACE HIGH COVERED THE EASTERN QUARTER OF THE COUNTRY THIS AFTERNOON. A COLD FRONT EXTENDED FROM THE NORTHERN MN ACROSS THE CENTRAL PLAINS INTO THE SOUTHERN ROCKIES. A TIGHTENING GRADIENT ACROSS THE MIDWEST WAS PRODUCING ANOTHER WARM BREEZY DAY. HIGH TEMPS TODAY WILL ONCE AGAIN BE ABOUT 10 DEGREES ABOVE AVERAGE FOR LATE SEPTEMBER. A LINE OF SHOWERS/THUNDERSTORMS HAS DEVELOPED ACROSS THE CENTRAL PLAINS INTO NORTHWEST MO. LOCAL WRF MODEL HAS A GOOD HANDLE ON THE LINE. EXPECT LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL MO EARLY THIS EVENING AND INTO THE STL METRO AREA LATE EVENING. A WEAKER SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION ON TUESDAY. FAVORABLE PVA AND MOISTURE SHOULD PRODUCE WIDESPREAD RAIN ACROSS THE AREA. MUCH DEEPER SHORT WAVE IS FORECAST TO MOVE OUT OF THE WESTERN U.S. NEXT WEEKEND. THE GFS IS FASTER THAN THE EUROPEAN ON STRONG COLD FRONT. BY SUNDAY MORNING, THE GFS FORECASTS THE FRONT WILL EXTEND FROM NORTHWEST IN ACROSS SOUTHEAST MO WHILE THE EUROPEAN HAS FRONT FROM CENTRAL WI ACROSS NORTHWST MO. TPS && .AVIATION... FOR THE 00Z TAFS... PRIMARY CONCERN FOR AVIATION INTERESTS THIS EVENING IS THE BROKEN SQUALL LINE MOVING INTO CENTRAL MISSOURI. THERE HAVE BEEN A FEW REPORTS OF WIND GUSTS UP TO 40KTS...SO HAVE KEPT VRB40KT IN THE KUIN AND KCOU TERMINALS AS THE STORMS PASS OVERHEAD. HOWEVER...AS THE SQUALL LINE MOVES INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS IT LOOKS LIKE IT WILL BE WEAKENING SO I DONT THINK WIND GUSTS WILL BE AS MUCH OF A PROBLEM. SURFACE WINDS WILL BE VEERING TO A WESTERLY DIRECTION OVERNIGHT AFTER THE RAIN AND THUNDERSTORMS PASS. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS ACROSS THE AREA OUTSIDE OF ACTIVE CONVECTION. THE ONE EXCEPTION COULD BE NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHICH MAY SEE WRAP AROUND MARGINAL CIGS ON THE WESTERN SIDE OF THE SURFACE LOW FOR A SHORT PERIOD AFTER 06Z. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 30, 3:16 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT SUN SEP 30 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 316 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Sep 30, 8:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/30/2007 MONITEAU MO EMERGENCY MNGR
POWER LINE DOWN.
&&
STRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 9:13 PM CDT | Tornado Warning | LSX | Brown, Pike | 26 min |
| Sep 30, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.